A faster algorithm for the resource allocation problem with convex cost functions

Cong Shi, Huanan Zhang, Chao Qin

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

We revisit the classical resource allocation problem with general convex objective functions, subject to an integer knapsack constraint. This class of problems is fundamental in discrete optimization and arises in a wide variety of applications. In this paper, we propose a novel polynomial-time divide-and-conquer algorithm (called the multi-phase algorithm) and prove that it has a computational complexity of O(nlog nlog N), which outperforms the best known polynomial-time algorithm with O(n(log N)2).

Original languageEnglish (US)
Pages (from-to)137-146
Number of pages10
JournalJournal of Discrete Algorithms
Volume34
DOIs
Publication statusPublished - Sep 1 2015

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this